MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS 3600 IMMUNODIAGNOSTIC SYSTEM; CHEMISTRY ANALYZER

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS 3600 IMMUNODIAGNOSTIC SYSTEM; CHEMISTRY ANALYZER
Catalog Number 6802783
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/29/2025
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report discordant false negative vitros anti-hav igm (ahavm) and vitros anti-hbc igm (ahbcm) results were obtained when tested using a non-vitros (biorad) virotrol iii quality control (qc) fluid lot 124480 on a vitros 3600 immunodiagnostic system.Vitros ahavm results of 0.01 and 0.01 s/c (non-reactive) versus expected results of 2.34 s/c (reactive) vitros ahbcm results of 0.03, 0.03, 0.71, 0.76, 0.74, 0.77, 0.81, 0.85 and 0.83 s/c (non-reactive) versus expected results of 1.44 s/c (reactive) biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The discordant false negative vitros ahavm and ahbcm results were obtained from a non-patient fluid.There was no allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint numbers: (b)(4).
 
Additional Manufacturer Narrative
The investigation has determined that discordant false negative vitros anti-hav igm (ahavm) and vitros anti-hbc igm (ahbcm) results were obtained when tested using a non-vitros (biorad) virotrol iii quality control (qc) fluid lot: 124480 on a vitros 3600 immunodiagnostic system.The assignable cause of the event is an instrument issue.The customer obtained several condition codes when processing vitros ahavm and vitros ahbcm reagent with virotrol iii (positive) quality control fluid.Additionally, a vitros ahbcm precision test was performed and the results were found to be outside of ortho acceptable guidelines, indicating that the vitros 3600 immunodiagnostic system was not performing as expected at the time of the events.An ortho field engineer (fe) performed service actions on the vitros 3600 immunodiagnostic instrument that included replacing the final well wash stepper motor, both signal reagent (sr) tips, both aspirate filters, and the uia metering z guide; and cleaned and optimized the micro well and metering adjustments, which resolved the error codes displayed by the instrument.Qc fluid testing results were returned to expectation following the service actions.The vitros 3600 immunodiagnostic system was returned to expected performance in combination with vitros ahavm and vitros ahbcm.

Brand Name
VITROS 3600 IMMUNODIAGNOSTIC SYSTEM
Common Device Name
CHEMISTRY ANALYZER
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key21461816
Report Number1319681-2025-00011
Device Sequence Number7642317
Product Code JJE
UDI-Device Identifier10758750002979
UDI-Public(01)10758750002979
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number6802783
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/30/2025
Initial Report FDA Received Date02/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/24/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown